Tongue cancer

Hi there I've just started my treatment of radiochemotherapy on September 16th this mon gone I've got to have radiotherapy Mon to Fri with chemo every Tuesday for 5 weeks and I'm starting to get some side effects always and I'm only on week one of treatment just feeling tired and sleepy and I can feel my neck 'tighting is this normal or should I seek more medical advice please help me. Yours sincerely peakey blinder 

  • I would say it is probably close to normal (there is no normal), for the neck I would say keep applying the cream  I used to sit in the Radio room and does and have at least one sleep in the chemo room over the 8 hours, it will build up as time goes on so get someone to drive you after about week three. That's the best I can do.

    Did you have a neck dissection? if so tensing up will make it stiffen up so try to relax (very difficult at your stage) I still have my neck stiffen up when I get stressed and it can be quite painful if I don't do some mind relaxing to control it after nearly 4 1/2 years.

  • Hi Peakey blinder, as Ron61 said there is no normal , some people hardly get the side affects yet some get them all , the chemo will male you tired ,sleepy and fatigued . I remember how weak I was after some of my operations and treatments being puffed out just walking in the garden , if possible allow your body to rest and grab as much sleep or rest that is available , I used to go for a nap after my treatment feeling a lot better afterwards . Of course if you are worried about the neck tightening and you did not have a neck dissection then you could mention when you next have your chemo/radiotherapy . Good luck for the rest of your treatment ,take care .

                                                                          Chris .